Discussions By Condition: Medical Errors

Unknown lower Stomach problem, Inflammed Ileum going on 8 months now

Posted In: Medical Errors 1 Replies
  • Posted By: themilkmanaturdoor
  • October 21, 2007
  • 10:15 AM

For the past 8 or 9 months, my step father has been in severe pain. His Ileum has been bombard with massive ulcers and inflammation and excruciating pain. He has been living in this nightmare of misdiagnosis and no diagnosis for the past 7 months. He has been to the Mayo clinic and has seen every doctor short of a ancient Chinese medicine man. Last week they final cut him open. They removed an inflamed area of his lower small intestine, his Ilium, and his appendix. After a day, a diagnosis came back for a form of tumor around the outside of his small intestine. Then we got a diagnosis for a non malignant cancer. After a few days of turmoil, the surgeon calls back and rules out both. The section removed showed a small pin head sized ulcer of some sort that never healed. After the surgery and removal, the pain has not ceased or lessoned.
What we know so far.
-Not IBS (irritable bowel syndrome)
- Not Crohn's disease
- Not cardio vascular related
- Not cancer
-Not a tumor
My step father has a medical background and has taken every single test and exam possible. He has visited several different gastroenterologists and has had 3-4 stomach cameras and colonoscopies performed. Still nothing. He is on the verge of giving up and the pain is only slightly suppressed with a type of anti-inflammatory steroid. One last thing, my Step father was taking a type of anti-depressant a few months back. He immediately stopped when the pain went on after a week or so. He hasn't taken anything similar since.
My only hope besides my prayers is someone else out there went through this and can offer some advice or possible diagnosis, other than the ruled out possibilities listed above.
Please, any help is good help.
Thank you, God bless.

Reply Flag this Discussion

1 Replies:

  • Did the symptoms commence while he was taking the antidepressant? Was it an SSRI? It's a little known fact that they can cause rare but severe gastric reactions in certain people. My friend tried taking an SSRI for a couple of weeks, and it messed up his stomach/intestines so badly he was still having gas/bloating/pain/bowel problems over a year later. All tests were negative. The prescribing doctor refused to acknowledge a possible connection with the antidepressant, and claimed my friend just had IBS. But he never had IBS prior to trying the antidepressant. Go figure.
    Anonymous 42789 Replies
    • October 24, 2007
    • 00:29 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.